[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1989

Patch Testing With Carbamazepine: Reinduction of an Exfoliative Dermatitis

Author Affiliations

Department of Dermatology CHU Trousseau 37044 Tours Cedex, France

Arch Dermatol. 1989;125(2):299. doi:10.1001/archderm.1989.01670140151033
Abstract

To the Editor.—  The value of patch tests in the diagnosis of eruptions due to usage of carbamazepine has been emphasized in the medical literature.1-3 Patch testing is a simple, reliable method, with few false-positive results, and only induces negligible side effects when correctly performed.4 Nevertheless, we have recently seen an exfoliative dermatitis in a patient after a patch test with carbamazepine.

Report of a Case.—  A 16-year-old girl who had a history of epilepsy and depressive personality disorder was admitted to the hospital with a generalized erythematous dermatitis. The dermatitis started about one month after the beginning of carbamazepine therapy. The initial daily dose of carbamazepine was 100 mg/d, and it was increased to 300 mg/d after 20 days. There was no other local or general treatment. Two weeks after the dose was increased, the patient became weak, had a temperature of 39°C, and a few erythematous,

First Page Preview View Large
First page PDF preview
First page PDF preview
×